Alert archive / Florida / Gale Warnings in 2018
Gale Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Dec 20, 2018, 3:46 AM EST. It took effect at Dec 20, 2018, 10:00 AM EST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 3:46 AM EST (08:46 UTC)
- In effect from
- Dec 20, 2018, 10:00 AM EST
- Expired
- Dec 22, 2018, 4:00 AM EST
- In force
- 42 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
693 WHUS72 KMLB 200846 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 346 AM EST Thu Dec 20 2018 AMZ570-572-575-210930- /O.EXT.KMLB.SC.Y.0046.181220T0900Z-181220T1500Z/ /O.UPG.KMLB.GL.A.0003.181220T2100Z-181222T0300Z/ /O.NEW.KMLB.GL.W.0006.181220T1500Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 346 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 10 AM this morning to 4 AM EST Saturday. The Gale Watch is no longer in effect. * WINDS...Southerly winds will increase to 25 to 30 knots with frequent gusts in excess of gale force. Wind direction will become southwesterly tonight into Friday, then westerly late Friday into Saturday. * WAVES/SEAS...Seas will build during the period to 8 to 11 feet and higher in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-555-210930- /O.EXT.KMLB.SC.Y.0046.181220T0900Z-181220T1500Z/ /O.NEW.KMLB.GL.W.0006.181220T1500Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 346 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 10 AM this morning to 4 AM EST Saturday. * WINDS...Southerly winds will increase to 20 to 25 knots with higher gusts likely. Frequent gusts to gale force are expected away from the coast over the open Atlantic. Wind direction will become southwesterly tonight into Friday, then westerly late Friday into Saturday. * WAVES/SEAS...Seas will build during the period to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
674 WHUS72 KMLB 202115 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 415 PM EST Thu Dec 20 2018 AMZ550-552-555-570-572-575-220900- /O.CON.KMLB.GL.W.0006.000000T0000Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 415 PM EST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...Southwest winds will increase from 25 to 30 knots to 30 to 35 knots late tonight into Friday. Winds will then become westerly late Friday into Friday night. * WAVES/SEAS...Seas will up to 5 to 8 feet near shore and 9 to 12 feet offshore. This will make sea conditions especially hazardous for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
986 WHUS72 KMLB 212028 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 328 PM EST Fri Dec 21 2018 AMZ550-552-555-570-572-575-220900- /O.CON.KMLB.GL.W.0006.000000T0000Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 328 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...Southwest to west winds 25 to 35 knots late tonight into early Friday. * WAVES/SEAS...Seas 5 to 7 feet near shore and 8 to 10 feet offshore. This will make sea conditions especially hazardous for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
696 WHUS72 KMLB 220148 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 848 PM EST Fri Dec 21 2018 AMZ550-552-555-220900- /O.CAN.KMLB.GL.W.0006.000000T0000Z-181222T0900Z/ /O.NEW.KMLB.SI.Y.0002.181222T0148Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 848 PM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING IS CANCELLED FOR NEARSHORE WATERS... The National Weather Service in Melbourne has issued a Small Craft Advisory for winds, which is in effect until 4 AM EST Saturday. The Gale Warning has been cancelled. * WINDS...West winds 20 to 25 knots lasting through early Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-575-220900- /O.CON.KMLB.GL.W.0006.000000T0000Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 848 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...West winds 25 to 30 knots with frequent gusts to gale force lasting through early Friday. * WAVES/SEAS...Seas 8 to 10 feet offshore. This will make sea conditions especially hazardous for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Rodriguez
826 WHUS72 KMLB 220202 CCA MWWMLB URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Melbourne FL 902 PM EST Fri Dec 21 2018 AMZ550-552-555-220900- /O.CAN.KMLB.GL.W.0006.000000T0000Z-181222T0900Z/ /O.COR.KMLB.SI.Y.0002.181222T0201Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 902 PM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING IS CANCELLED FOR NEARSHORE WATERS... The National Weather Service in Melbourne has issued a Small Craft Advisory for winds, which is in effect until 4 AM EST Saturday. The Gale Warning has been cancelled. * WINDS...West winds 20 to 25 knots lasting through early Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-575-220900- /O.COR.KMLB.GL.W.0006.000000T0000Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 902 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...West winds 25 to 30 knots with frequent gusts to gale force lasting through early Saturday. * WAVES/SEAS...Seas 8 to 10 feet offshore. This will make sea conditions especially hazardous for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Rodriguez
778 WHUS72 KMLB 220906 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 406 AM EST Sat Dec 22 2018 AMZ570-572-575-221500- /O.EXP.KMLB.GL.W.0006.000000T0000Z-181222T0900Z/ /O.NEW.KMLB.SI.Y.0003.181222T0906Z-181222T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 406 AM EST Sat Dec 22 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... The National Weather Service in Melbourne has issued a Small Craft Advisory for winds, which is in effect until 10 AM EST this morning. * WINDS...West winds around 20 knots with gusts to 30 knots through late morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-555-221015- /O.EXP.KMLB.SI.Y.0002.000000T0000Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 406 AM EST Sat Dec 22 2018 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... West winds have diminished to 15 to 20 knots, thus the small craft advisory has been allowed to expire. However, the offshore winds will generate short period waves at or below 5 seconds. Small craft operators should exercise caution if venturing into the open Atlantic today. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Dec 19, 9:00 PM EST, 6 hours 46 minutes earlier.
Area forecast discussion, Dec 19, 9:00 PM EST, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
900 PM EST Wed Dec 19 2018
...Enhanced Risk of Severe Storms on Thursday With Locally Heavy
Rainfall...
...Potential for Damaging Thunderstorm Winds and a Few Tornadoes...
.UPDATE...Strengthening mid level lift and upper divergence aloft
will continue across central and the nrn peninsula overnight as as
deep trough at 250 mbs moves across east TX. Areas of light to
moderate showers will continue across areas mainly north of a Lake
Kissimmee to Cape Canaveral line into the late night hours. Stronger
upper divergence late with the approach of the trough may allow some
stronger discrete convection develop or move toward nrn interior
sections before sunrise. Will keep a low lightning storm threat late
across the interior, though the bulk of the strong to severe
convection is expected during the day on Thursday, approaching
northern interior sections into late morning/early afternoon and
then expect a strong to severe squall line to sweep eastward across
the area into mid to late afternoon. An Enhanced Risk for severe
weather is expected with damaging winds and the possibility of
tornadoes as shear is maximized between mid to late morning and mid
afternoon. Made some slight adjustments to short range forecast
based on latest updated high resolution model guidance into
Thursday. This was mainly for timing the highest coverage of
convective weather tonight and Thursday.
Previous disc for Thursday...Attention will be focused on
approaching full latitude shortwave over the Gulf of Mex.
Development of a squall line associated with rapid intensification
of low pressure over the northern Gulf Coast will usher a line of
strong to severe storms toward the area during the day. A notable
increase in winds on the order of 55 to 60kt within the H85-H7 layer
along with sufficient directional directional shear in lower levels
will bring potential for damaging wind gusts along with rotating
cells, and a few tornadoes. Guidance suggests late morning through
the early evening hours storms will move from west to east across
the I-4 corridor, to the Space Coast and eventually Lake Okeechobee,
and the Treasure Coast in the mid to late afternoon.
Soaking rains on the order of one two inches are possible along with
frequent lightning and gusty winds, not to mention the threat for
organized strong to severe storms. Strong and gusty winds behind the
departing system may require a headline mention into Thu night.
&&
.AVIATION...
Mainly VFR conditions during the overnight as moisture increases
steadily. Scattered to numerous light showers will remain possible
overnight mainly from KISM-KTIX northward into early Thu with
deteriorating conditions from W to E on Thursday morning into mid to
late afternoon with approach of main convective system. Wind shear
will be forecast at all terminals NR FL 020 FM around 20/10Z through
mid morning as LL wind fields increase with approach of shortwave.
Periods of MVFR-brief IFR and brief convective wind gusts 30-40kt
are likely in scattered to numerous storms aft 20/16Z.
&&
.MARINE...
Tonight...Deepening low pressure near the western FL panhandle will
increase the pressure gradient through the night allowing southerly
winds to 8-13 knots currently to increase to around 20 knots by
sunrise. Small craft advisory will go in to effect for all
marine zones for late tonight and early Thursday morning.
Thu...Marine conditions will be hazardous on Thursday with strong
winds and the possibility of Gale conditions offshore by afternoon.
Strong to severe storms are also expected to sweep across the
Atlantic waters into the afternoon posing a significant hazard for
small craft operators.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 76 60 65 / 70 100 50 40
MCO 63 76 60 65 / 90 100 60 50
MLB 66 80 62 68 / 50 100 80 40
VRB 67 82 62 69 / 30 80 80 40
LEE 61 72 59 64 / 90 100 50 50
SFB 62 76 59 65 / 80 100 50 50
ORL 63 76 59 64 / 90 100 60 50
FPR 67 82 63 69 / 30 70 80 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 AM Thursday to 10 PM EST Friday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Gale Watch from Thursday afternoon through Friday evening for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 4 AM to 4 PM EST Thursday for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
Volkmer/CombsHazardous weather outlook, Dec 19, 6:57 PM EST, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 657 PM EST Wed Dec 19 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-201100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 657 PM EST Wed Dec 19 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Rapidly increasing moisture and energy aloft will promote an isolated lightning threat late tonight across interior sections of east central Florida. The main impacts from storms will be occasional lightning, brief gusty winds, and downpours. .WIND AND SEA IMPACT... Southeast winds will increase to near 20 knots after midnight over the Gulf Stream and move closer toward the coast toward daybreak Thursday morning, while seas will be slower to build. A Small Craft Advisory will go into effect late tonight ahead of daybreak Thursday morning areawide. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A powerful storm system will develop and move east over the Gulf Coast and southeast U.S. through Thursday. Ahead of the system, increasing moisture and instability, strengthening winds and favorable shear will bring the potential for strong to severe thunderstorms Thursday, mainly during the afternoon and early evening. Strong or damaging wind gusts, frequent lightning, and local flooding from torrential rainfall are likely to accompany these storms as they move rapidly east to northeast across the peninsula. There is also the potential for a few tornadoes to occur. The storm system will drag a cold front across central Florida Thursday night. Strong, gusty west winds are expected on Friday. Increasing winds over the Atlantic will produce hazardous marine conditions Thursday through Saturday, with winds near gale force late Thursday through Friday night. Residents and visitors should monitor the latest forecasts and statements concerning this storm system, as well as the potential for severe weather. Now is a good time to review your severe weather action plan, and to make sure you have at least one or two methods of receiving timely severe weather information, in case any watches or warnings are issued for your area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Combs/Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:12 AM EST | Beach Hazards Statement | MLB | Volusia | 14 hr |
| Dec 20, 4:15 AM EST | Lake Wind Advisory | MLB | Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
| Dec 20, 8:17 AM EST | Special Weather Statement | MLB | Lake | 58 min |
| Dec 20, 8:23 AM EST | Tornado Warning | MLB | Lake, Orange | 22 min |
| Dec 20, 9:14 AM EST | Special Weather Statement | MLB | Orange, Seminole, Volusia | 61 min |
| Dec 20, 9:25 AM EST | Tornado Warning | MLB | Orange | 35 min |
| Dec 20, 9:37 AM EST | Special Marine Warning | MLB | 3 hr | |
| Dec 20, 10:00 AM EST | Areal Flood Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 2 hr |
| Dec 20, 10:18 AM EST | Special Weather Statement | MLB | Orange, Seminole, Volusia | 57 min |
| Dec 20, 10:46 AM EST | Tornado Warning | MLB | Seminole, Volusia | 29 min |
| Dec 20, 11:01 AM EST | Tornado Warning | MLB | Volusia | 29 min |
| Dec 20, 11:24 AM EST | Tornado Warning | MLB | Volusia | 19 min |
| Dec 20, 11:35 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 55 min |
| Dec 20, 12:02 PM EST | Tornado Warning | MLB | Brevard, Seminole, Volusia | 28 min |
| Dec 20, 12:21 PM EST | Areal Flood Advisory | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 3 hr |
| Dec 20, 12:25 PM EST | Special Marine Warning | MLB | 110 min | |
| Dec 20, 12:33 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 27 min |
| Dec 20, 12:57 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 63 min |
| Dec 20, 1:42 PM EST | Special Weather Statement | MLB | Okeechobee | 48 min |
| Dec 20, 2:02 PM EST | Special Marine Warning | MLB | 3 hr | |
| Dec 20, 2:05 PM EST | Special Weather Statement | MLB | Brevard | 25 min |
| Dec 20, 2:19 PM EST | Special Marine Warning | MLB | 3 hr | |
| Dec 20, 2:25 PM EST | Severe Thunderstorm Warning | MLB | Brevard | 27 min |
| Dec 20, 2:59 PM EST | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.